Alert archive / Michigan / Freeze Watches in 2012
Freeze Watch 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freeze watch at Apr 25, 2012, 3:23 PM EDT for 23 counties in Michigan. It took effect at Apr 27, 2012, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 3:23 PM EDT (19:23 UTC)
- In effect from
- Apr 27, 2012, 2:00 AM EDT
- Expired
- Apr 26, 2012, 3:32 AM EDT
- In force
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze watch went out at Apr 25, 1:39 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 25, 1:39 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 139 PM EDT WED APR 25 2012 .SYNOPSIS... ISSUED AT 421 AM EDT WED APR 25 2012 SCATTERED RAIN SHOWERS WILL BE SPREADING INTO THE REGION TODAY...REACHING THE SOUTHWEST CORNER OF THE STATE LATE THIS MORNING...THEN COVERING ALL OF SOUTHWEST MICHIGAN BY MID AFTERNOON. BY THIS EVENING ALL AREAS WILL BE SEEING A STEADY RAIN ALONG WITH THE RISK OF A FEW THUNDERSTORMS ALONG AND SOUTH OF I-96. THE RAINS WILL DIMINISH AFTER MIDNIGHT...BUT MAY LINGER INTO EARLY THURSDAY MORNING IN SOME AREAS. CLEARING IS EXPECTED INTO THURSDAY AFTERNOON...WITH A CLEAR AND FROSTY THURSDAY NIGHT. && .UPDATE... ISSUED AT 1228 PM EDT WED APR 25 2012 AFTER COORDINATION WITH IWX...WE PLAN TO ISSUE A FREEZE WATCH LATER THIS AFTERNOON. IT WILL BE VALID THURSDAY NIGHT FOR OUR ENTIRE CWFA. IN THE SHORTER TERM....HAVE TWEAKED GRIDS TO ADJUST THE TIMING OF PRECIPITATION EXPECTED TO SPREAD NE FROM FAR SW LOWER MI. WE EXPECT A MUCH SHARPER AND SOMEWHAT DELAYED ONSET TO RAIN OVERALL. THIS REASONING IS BASED ON VERY DRY AIR OVER LOWER MI AND NARROWING / INTENSIFICATION OF THE RAIN BAND THAT EXTENDS FROM SERN WISCONSIN TO NRN INDIANA. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 421 AM EDT WED APR 25 2012 RAIN CHANCES CONTINUE TO LOOK MORE FAVORABLE LATER TODAY INTO TONIGHT. AN AREA OF RAIN WAS CONTINUING TO BLOSSOM OVER MN AND SURROUNDINGS AREAS IN A REGION OF UPPER DIVERGENCE FROM THE RIGHT ENTRANCE REGION OF THE UPPER JET. THERE WAS ALSO A LOW LEVEL JET IN THIS AREA WHICH WAS SUPPORTING A FEW THUNDERSTORMS. THE FAVORABLE UPPER DIVERGENCE WILL ALREADY BE REACHING LOWER MICHIGAN TOWARD NOON. THERE WILL BE A FAIR AMOUNT OF DRY AIR TO OVERCOME...SO THIS SHOULD DELAY THE BEGINNING OF MEASURABLE RAIN UNTIL AFTERNOON IN MOST AREAS. THEN TOWARD 00Z WE WILL BEGIN TO SEE THE INFLUENCES OF A NEW LOW LEVEL JET THAT EMERGES FROM THE OHIO VALLEY. MUCH OF THIS FORCING APPEARS TO STAY TO OUR SOUTH...BUT IT SHOULD ENHANCE THE RAIN INTENSITY ESPECIALLY ALONG AND SOUTH OF I-96. THIS WILL ALSO BE THE AREA WHERE THUNDER WILL BE MENTIONED AS ELEVATED INSTABILITY SHOULD GRAZE THE SOUTHERN CWA...DESPITE A SURFACE LOW REMAINING TO OUR SOUTH. SO BOTTOM LINE...HAVE RAISE POPS FOR TODAY AND TONIGHT AND EVEN INTO THURSDAY MORNING. THE UPPER TROUGH DOES NOT PASS BY UNTIL THURSDAY MORNING...SO A FEW LINGERING SHOWERS WILL BE POSSIBLE THROUGH EARLY THURSDAY MORNING. HOWEVER EXPECT RAPID CLEARING INTO THURSDAY AFTERNOON AS VERY DRY AIR FOLLOWS THE UPPER TROUGH. WITH THIS CLEARING...MORE EFFICIENT MIXING WILL BE REALIZED...AND ALONG WITH THE COLD ADVECTION BEHIND THE SYSTEM...WINDS SHOULD GUST TO AROUND 35 MPH. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 421 AM EDT WED APR 25 2012 THE MAIN CHALLENGE DEALS WITH THE TIMING AND AMOUNT OF ANY PRECIPITATION. A WEAKENING WAVE OF LOW PRESSURE WILL BE TRACKING UP THE OH VALLEY FRI NIGHT INTO SAT NIGHT. LOW LEVEL MOISTURE WILL BE LIMITED WITH THIS SYSTEM. THE LIFT ASSOCIATED WITH THIS SYSTEM WILL BE WEAKENING WITH TIME. WILL KEEP THE POPS UNDER 50 PERCENT AS IT MAY BE DIFFICULT TO MEASURE ANY OF THE PRECIPITATION. MODELS ARE IN FAIRLY GOOD AGREEMENT ON THIS SCENARIO. A RIDGE OF HIGH PRESSURE MOVES IN FOR SUNDAY AND MONDAY...THEN ANOTHER WAVE OF LOW PRESSURE APPROACHES FROM THE SOUTHWEST. THIS NEXT STORM WILL HAVE SOME GULF MOISTURE WITH IT. A LOW LEVEL JET WILL AIMED OUR WAY AS WELL. TEMPERATURES SHOULD BE MODERATING TO NEAR OR ABOVE NORMAL VALUES FOR THE MIDDLE PART OF THE WEEK AS A RESULT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 138 PM EDT WED APR 25 2012 HAVE DELAYED THE TIMING FOR FUEL ALTERNATE CIGS...THEN IFR CIGS... WITH THIS TAF PACKAGE. WE ALSO EXPECT PRECIPITATION TO BE DELAYED AND LIGHTER IN INTENSITY OVERALL. CONFIDENCE IS FAIRLY HIGH FOR IFR CIGS AFTER 06Z...WITH LIFR CIGS ALSO POSSIBLE. EXPECT A RAPID TRANSITION TO VFR CIGS THURSDAY MORNING...ALTHOUGH THIS IS NOT MENTIONED IN THE TAFS FOR THE SAKE OF BREVITY. STILL LOOKS REASONABLE TO INCLUDE VCTS IN THE KAZO AND KBTL TAFS WITH THE MAIN THREAT IN THE 00-06Z TIMEFRAME. && .MARINE... ISSUED AT 421 AM EDT WED APR 25 2012 FAIRLY QUIET ON THE LAKE FOR TODAY AND TONIGHT. HOWEVER AS THE SURFACE LOW PASSING BY ON THURSDAY WINDS WILL INCREASE BY AFTERNOON. WE WILL LIKELY NEED A SCA THURSDAY AFTERNOON INTO THURSDAY NIGHT. && .HYDROLOGY... ISSUED AT 421 AM EDT WED APR 25 2012 BUMPED UP THE EXPECTED RAINFALL FROM THE SYSTEM LATER TODAY INTO TONIGHT. MOST AREAS SHOULD SEE AROUND A QUARTER OF AN INCH OF RAIN...WITH AREAS SW OF GRR PERHAPS SEEING UPWARDS OF AN HALF INCH. THIS SHOULD NOT CAUSE ANY HYDRO ISSUES HOWEVER. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && UPDATE...TJT SYNOPSIS...JK SHORT TERM...JK LONG TERM...MJS AVIATION...TJT HYDROLOGY...JK MARINE...JK
Hazardous weather outlook, Apr 25, 5:34 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 534 AM EDT WED APR 25 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 534 AM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTH OF A MUSKEGON TO LANSING LINE. SEVERE WEATHER IS NOT FORECASTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BELOW FREEZING TEMPERATURES MAY OCCUR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-260945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 534 AM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT SOUTH OF MUSKEGON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 3:16 PM EDT | Small Craft Advisory | GRR | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.